Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 270, NWS Charleston, SC

August 12, 2009Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 12, 2009, 1:56 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2009, 1:56 PM EDT (17:56 UTC)
Expired
Aug 12, 2009, 3:00 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 12:23 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2560 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 121756
SVRCHS
SCC015-019-035-121900-
/O.NEW.KCHS.SV.W.0270.090812T1756Z-090812T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT WED AUG 12 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 300 PM EDT

* AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS...ALONG A LINE     
  EXTENDING FROM JAMESTOWN TO HUGER TO ARCHDALE...MOVING NORTHEAST   
  AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  PENNY SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ARCHDALE...GOOSE CREEK...CHARLESTON AIRPORT...
  NORTH CHARLESTON...JAMESTOWN...HANAHAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3280 7981 3276 7987 3278 7990 3275 7989
      3253 8023 3252 8035 3249 8033 3255 8041
      3261 8039 3261 8042 3263 8043 3265 8039
      3271 8041 3273 8044 3321 8015 3333 7974
      3325 7952 3325 7949 3316 7935
TIME...MOT...LOC 1755Z 231DEG 11KT 3330 7971 3308 7986
          3291 8011

$$
3 follow-up statements
000 
WWUS52 KCHS 121818
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT WED AUG 12 2009

SCC015-019-035-121900-
/O.CON.KCHS.SV.W.0270.000000T0000Z-090812T1900Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
218 PM EDT WED AUG 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTHERN BERKELEY
COUNTIES...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF 
MCCLELLANVILLE TO 7 MILES EAST OF GOOSE CREEK TO 10 MILES SOUTH OF 
SLANDS BRIDGE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...AWENDAW...CAINHOY...CHARLESTON AIRPORT...
CHARLESTON...COLLEGE PARK...DANIEL ISLAND...DELEMAR CROSSROADS...
EDISTO ISLAND...GOOSE CREEK...HANAHAN...HOLLYWOOD...HUGER...JAMES 
ISLAND...JAMESTOWN...JOHNS ISLAND...LADSON...MCCLELLANVILLE...
MEGGETT...NORTH CHARLESTON...RAVENEL...ROCKVILLE...
SANGAREE...SEABROOK ISLAND...SHADOWMOSS...SUMMERVILLE...WADMALAW 
ISLAND...WANDO...WEST ASHLEY AND YONGES ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3301 7957 3280 7981 3276 7987 3278 7990
      3275 7989 3253 8023 3253 8035 3250 8035
      3255 8041 3261 8039 3261 8042 3263 8043
      3265 8039 3272 8043 3307 8017 3333 7974
      3325 7949 3316 7935
TIME...MOT...LOC 1818Z 231DEG 11KT 3326 7963 3302 7992
          3283 8030

$$
000 
WWUS52 KCHS 121835
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EDT WED AUG 12 2009

SCC015-019-035-121900-
/O.CON.KCHS.SV.W.0270.000000T0000Z-090812T1900Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
235 PM EDT WED AUG 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTHERN BERKELEY
COUNTIES...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM SIMMONSVILLE TO RICHMOND TO DELEMAR 
CROSSROADS...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3301 7957 3280 7981 3276 7987 3278 7990
      3275 7989 3253 8023 3253 8035 3250 8035
      3255 8041 3261 8039 3261 8042 3263 8043
      3265 8039 3272 8043 3307 8017 3333 7974
      3325 7949 3316 7935
TIME...MOT...LOC 1834Z 231DEG 11KT 3329 7958 3305 7987
          3286 8025

$$
000 
WWUS52 KCHS 121851
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT WED AUG 12 2009

SCC015-019-035-121901-
/O.EXP.KCHS.SV.W.0270.000000T0000Z-090812T1900Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
251 PM EDT WED AUG 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...SOUTHEASTERN
DORCHESTER AND SOUTHERN BERKELEY COUNTIES WILL EXPIRE AT 300 PM
EDT...

AT 250 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN 
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY 
WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. THE SAFEST 
COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3301 7957 3280 7981 3276 7987 3278 7990
      3275 7989 3253 8023 3253 8035 3250 8035
      3255 8041 3261 8039 3261 8042 3263 8043
      3265 8039 3272 8043 3307 8017 3333 7974
      3325 7949 3316 7935
TIME...MOT...LOC 1851Z 231DEG 11KT 3332 7953 3308 7982
          3289 8020

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:31 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 12, 1:31 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
131 PM EDT WED AUG 12 2009

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL PREVAIL OVER THE CAROLINAS AND
GEORGIA THROUGH THE UPCOMING WEEKEND. HIGH PRESSURE OVER THE
WESTERN ATLANTIC WILL THEN STRENGTHEN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WATER VAPOR IMAGERY DEPICTS A DEEP UPPER LEVEL TROUGH DIGGING EAST
OF THE MISSISSIPPI VALLEY TODAY...WITH DEEP TROPICAL MOISTURE
STREAMING ACROSS THE SOUTHEAST STATES. AT THE SURFACE...A LEE SIDE
TROUGH IS IN PLACE ACROSS THE EASTERN MIDLANDS AND EXTENDING INTO
EAST-CENTRAL GEORGIA.

THE RIGHT ENTRANCE REGION OF A 75-80 KT UPPER LEVEL JET WILL BE
POSITIONED OVER THE REGION TODAY ENHANCING DIVERGENCE ALOFT.
MEANWHILE...LOW LEVEL CONVERGENCE WILL BE MAXIMIZED ALONG THE LEE
SIDE TROUGH...THE INLAND PROGRESSING SEA BREEZE...AND A POTENTIAL
DIFFERENTIAL HEATING BOUNDARY WHICH MAY DEVELOP JUST WEST OF THE
I-95 CORRIDOR WHERE THERE HAS BEEN A SHARP GRADIENT IN CLOUD COVER
THIS MORNING. ALL OF THESE FACTORS WILL SUPPORT THE DEVELOPMENT OF
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THIS
AFTERNOON...ESPECIALLY WHERE STRONG HEATING IS TAKING PLACE THIS
MORNING. THE MODIFIED 12Z KCHS SOUNDING SHOWS CONSIDERABLE CAPE
VALUES THIS AFTERNOON...IN EXCESS OF 4000 J/KG...ALONG WITH LITTLE
IF ANY CONVECTIVE INHIBITION. OTHER INSTABILITY PARAMETERS ARE
IMPRESSIVE AS WELL...WITH A K INDEX OF 33...TOTAL TOTALS AROUND 49...
LIFTED INDICES DOWN TO -9C AND 700-500 MB LAPSE RATES OF -6.5 C/KM.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH
DOWNDRAFT CAPE VALUES OF NEARLY 1200 J/KG AND A WINDEX OF 55-60
MPH. THERE IS ALSO A LIMITED RISK OF LARGE HAIL...BUT IT SHOULD
NOT BE THE PRIMARY THREAT GIVEN WET BULB ZERO HEIGHTS OF 14K FT
AND 500 MB TEMPERATURES OF -7C. HOWEVER...THE STRONGEST UPDRAFTS
WILL BE CAPABLE OF PRODUCING LARGE HAIL SO CANNOT RULE IT OUT.

HEAVY RAINFALL MAY ALSO BECOME A CONCERN THIS AFTERNOON...GIVEN
PRECIPITABLE WATER VALUES OF 2 TO 2.25 INCHES ACROSS THE AREA.
WHILE STORM MOTIONS WILL BE 15-20 KT...STORMS TRAINING OVER THE
SAME AREA WILL RESULT IN VERY HEAVY RAINFALL AND THE POTENTIAL FOR
LOCALIZED FLOODING.

FORECAST HIGH TEMPERATURES HAVE BEEN RAISED INTO THE LOWER 90S
WHERE SUNSHINE HAS BEEN PREVALENT THIS MORNING...BUT LOWERED INTO
THE UPPER 80S WELL INLAND WHERE SKIES HAVE BEEN OVERCAST AND ONLY
A FEW BREAKS ARE EXPECTED TO OCCUR THROUGH EARLY AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
TSTM ACTIVITY SHOULD BE ON A SIGNIFICANT WEAKENING TREND BY EARLY
EVENING AS THE ATMOSPHERE WILL LIKELY BE SIGNIFICANTLY OVERTURNED
ACROSS A GOOD PART OF THE REGION BY SUNSET. STILL...MODELS ARE
HITTING POPS PRETTY HARD THROUGH MUCH OF THE NIGHT WITH DYNAMICS
HOLDING FIRM ASSOCIATED WITH THE UPPER TROUGH. WILL HANG INTO 50
PERCENT POPS THROUGH MIDNIGHT WITH POPS LOWERING TO 20-40 PERCENT
THEREAFTER. THERE WILL BE A LINGERING RISK FOR SEVERE TSTMS
THROUGH ABOUT 8-9 PM. IT WILL REMAIN QUITE WARM AND MUGGY
OVERNIGHT WITH LOWS RANGING FROM THE LOWER 70S WELL INLAND TO
AROUND 80 AT THE BEACHES.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH LARGE SCALE
SYNOPTIC FEATURES THIS MORNING. UPPER TROUGHING OVER THE SOUTHEAST
STATES THURSDAY AND FRIDAY...WILL BEGIN TO BREAK DOWN OVER THE
WEEKEND AS UPPER LEVEL RIDGING BUILDS BACK INTO THEA REGION. UPPER
LEVEL RIDGING IS THEN EXPECTED TO HOLD IN PLACE ACROSS THE THE
SOUTHEAST CONUS THROUGH EARLY NEXT WEEK. AT THE SURFACE...A TROUGH
OF LOW PRESSURE IN THE LEE OF THE APPALACHIANS WILL WEAKEN SLOWLY
THROUGH THE END OF THE WEEK...THEN DISSIPATE OVER THE WEEKEND AS
ATLANTIC HIGH PRESSURE BUILDS BACK INTO THE AREA. ATLANTIC HIGH
PRESSURE IS THEN EXPECTED TO REMAIN THE DOMINANT WEATHER FEATURE
THROUGH EARLY NEXT WEEK.

AS FOR FORECAST DETAILS...WITH UPPER LEVEL TROUGHING...PLENTY OF
DEEP MOISTURE...AND ADEQUATE INSTABILITY IN PLACE ACROSS THE
AREA...EXPECTED NUMEROUS SHOWERS/THUNDERSTORMS TO AFFECT THE CWA
THURSDAY AND FRIDAY...AND WILL CARRY LIKELY OR HIGH CHANCE POPS
ACROSS THE AREA. EXPECT SHOWER/THUNDERSTORM COVERAGE TO SLOWLY
DECREASE THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS RIDGING AT THE
SURFACE AND ALOFT BEGIN TO BUILD BACK OVER THE REGION...SO WILL KEEP
SCATTERED POPS GOING SATURDAY AND SUNDAY BEFORE TAPERING TO SLIGHT
CHANCE POPS MONDAY AND TUESDAY.

TEMPERATURES AREA EXPECTED TO RUN NEAR TO SLIGHTLY BELOW CLIMATOLOGY
THURSDAY THROUGH SATURDAY...THEN NEAR TO SLIGHTLY ABOVE NORMAL
SUNDAY THROUGH TUESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
STRONG INSTABILITY COMBINED WITH DEEP LAYERED MOISTURE...NUMEROUS
SURFACE BOUNDARIES AND GOOD UPPER LEVEL SUPPORT WILL RESULT IN
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS
EVENING. AS THUNDERSTORMS IMPACT THE TERMINALS...MVFR OR LOWER
CONDITIONS ARE EXPECTED TO OCCUR...ALONG WITH GUSTY AND ERRATIC
WINDS. TEMPORARY SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST
FOR BOTH TERMINALS FOR THE 18-22Z TIME FRAME...WITH ADJUSTMENTS AND
ADDITIONAL REFINEMENTS TO OCCUR WITH FUTURE AMENDMENTS AS CONVECTIVE
TRENDS BECOME BETTER ESTABLISHED. CONVECTION COULD LINER INTO THE
EARLY EVENING...BUT OVERALL THERE WILL BE A DIMINISHING TREND WITH
THE LOSS OF DAYTIME HEATING. HIGH LEVEL DEBRIS CLOUDINESS COULD
PERSIST INTO THE OVERNIGHT HOURS...WITH SOME GUIDANCE SHOWING THE
POTENTIAL FOR LOWER CEILINGS TO DEVELOP AROUND DAYBREAK.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL GENERALLY
PREVAIL. HOWEVER...MVFR/IFR CONDITIONS ARE POSSIBLE IN SCATTERED
AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS THROUGH MONDAY.

&&

.MARINE...
SOUTHERLY WING REGIME WILL HOLD THROUGH TONIGHT WITH SUBTROPICAL
HIGH PRESSURE CENTERED WELL OFFSHORE. SPEEDS WILL BECOME ENHANCED
ALONG THE LAND/SEA INTERFACE THIS AFTERNOON WITH THE FORMATION OF
THE SEA BREEZE...BUT WE DO NOT ANTICIPATE ANY PROBLEMS WITHIN THE
CHARLESTON HARBOR TODAY. ANOTHER NOCTURNAL SURGE APPEARS LIKELY
AGAIN TONIGHT...ASSUMING SCATTERED TSTMS THAT MOVE OFFSHORE LATER
THIS AFTERNOON/EVENING DO NOT SIGNIFICANT DISRUPT THE WIND FIELD.
THE HIGHEST WINDS /15-20 KT/ WILL BE CONFINED TO THE GEORGIA
OFFSHORE LEG. SEAS WILL REMAIN 2-4 FT THROUGH THE PERIOD.

THURSDAY THROUGH SUNDAY...ATLANTIC HIGH PRESSURE WILL PREVAIL...WHILE
A TROUGH OF LOW PRESSURE LINGERS IN THE LEE OF THE APPALACHIANS.
THIS WILL RESULT IN A TYPICAL SUMMERTIME PATTERN OVER THE COASTAL
WATERS...CHARACTERIZED BY AFTERNOON SEA BREEZES AND NOCTURNAL
SURGES. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JAQ
Hazardous weather outlook, Aug 12, 12:30 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1230 PM EDT WED AUG 12 2009

AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-
131000-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1230 PM EDT WED AUG 12 2009

...SEVERE THUNDERSTORM WATCH 700 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.

AMZ350-352-354-374-131000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1230 PM EDT WED AUG 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL IMPACT THE
COASTAL WATERS LATE THIS AFTERNOON INTO THIS EVENING. SOME OF
THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAINFALL AS WELL AS CLOUD TO WATER LIGHTNING
WILL ALSO OCCUR. THE RISK FOR SEVERE THUNDERSTORMS WILL PERSIST
INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH THIS EVENING.

JAQ

In the hours before

Special weather statement, Aug 12, 12:00 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1200 PM EDT WED AUG 12 2009

SCZ042-043-121630-
HAMPTON-INLAND COLLETON-
1200 PM EDT WED AUG 12 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLLETON AND NORTH
CENTRAL HAMPTON COUNTIES THROUGH 1230 PM EDT...

AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR MILEY...OR ABOUT
8 MILES NORTHEAST OF HAMPTON...MOVING NORTHEAST AT 20 MPH.

AREAS IN AND AROUND MOSELLE...MILEY...ASHTON...LODGE...CALDWELL...
COLLETON...PADGETTS...WILLIAMS...WILL BE IMPACTED THROUGH 1230 PM
EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

JAQ
Special weather statement, Aug 12, 12:31 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1231 PM EDT WED AUG 12 2009

GAZ088-SCZ040-042-121715-
ALLENDALE-HAMPTON-SCREVEN-
1231 PM EDT WED AUG 12 2009

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL HAMPTON...SOUTH
CENTRAL ALLENDALE AND SCREVEN COUNTIES THROUGH 115 PM EDT...

AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR FARMDALE...OR
ABOUT OVER SYLVANIA...MOVING NORTHEAST AT 20 MPH.

AREAS IN AND AROUND FARMDALE...CAPTOLO...GREEN HILL...WHITE
HILL...AND ALLENDALE WILL BE IMPACTED THROUGH 115 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS EXPECTED. IF OUTDOORS...STAY AWAY
FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS
AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Aug 12, 1:26 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
126 PM EDT WED AUG 12 2009

SCZ044-045-050-121800-
BERKELEY-CHARLESTON-DORCHESTER-
126 PM EDT WED AUG 12 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CHARLESTON...
SOUTHEASTERN DORCHESTER AND SOUTHEASTERN BERKELEY COUNTIES THROUGH
200 PM EDT...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GERMANTOWN TO SMITH TO 6 MILES WEST OF ARCHDALE...OR
ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF GEORGETOWN TO 17
MILES EAST OF GOOSE CREEK TO SLANDS BRIDGE...MOVING NORTHEAST AT 20
MPH.

AREAS IN AND AROUND SHULERVILLE...NEWLAND...CITADEL MALL...OAKLAND...
ARCHDALE...WEST ASHLEY...CHARLESTON...LAMBS...NORTH CHARLESTON...
MIDLAND PARK...WILL BE IMPACTED THROUGH 200 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 12:17 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester58 min
Aug 12, 12:59 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester61 min
Aug 12, 1:13 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester, Hampton and 1 more62 min
Aug 12, 2:09 PM EDTSevere Thunderstorm WarningCHSJasper66 min
Aug 12, 2:32 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester84 min
Aug 12, 2:49 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper56 min
Aug 12, 3:16 PM EDTSevere Thunderstorm WarningCHSAllendale59 min
Aug 12, 4:12 PM EDTAreal Flood AdvisoryCHSBeaufort93 min
Aug 12, 4:21 PM EDTSevere Thunderstorm WarningCHSJasper54 min
Aug 12, 5:11 PM EDTSevere Thunderstorm WarningCHSJasper48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.